What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 25, 11:42 AM CST, 16 minutes earlier. Its key messages:
- Issued at 1136 AM CST Sun Jan 25 2026
- Strong to severe storms are possible today. Frequent wind gusts in excess of 40mph are expected outside of storms with a Wind Advisory in effect this morning into mid afternoon. A High risk of rip currents remains in effect through tonight.
- Bitter cold temperatures are expected tonight and Monday night with overnight temperatures dipping into the teens to lower 20s. Wind chills values both nights could range from as low as the single digits well inland to the teens near the coast. Cold temperatures continue Tuesday night into Saturday night.
- Strong northerly winds will likely create hazardous conditions for small craft from late tonight through early Tuesday morning.
Area forecast discussion, Jan 25, 11:42 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1142 AM CST Sun Jan 25 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1136 AM CST Sun Jan 25 2026
- Strong to severe storms are possible today. Frequent wind gusts
in excess of 40mph are expected outside of storms with a Wind
Advisory in effect this morning into mid afternoon. A High
risk of rip currents remains in effect through tonight.
- Bitter cold temperatures are expected tonight and Monday night
with overnight temperatures dipping into the teens to lower
20s. Wind chills values both nights could range from as low as
the single digits well inland to the teens near the coast. Cold
temperatures continue Tuesday night into Saturday night.
- Strong northerly winds will likely create hazardous conditions
for small craft from late tonight through early Tuesday
morning.
&&
.DISCUSSION...
Issued at 1143 PM CST Sat Jan 24 2026
Isolated to scattered showers continue across the area. Shower and
thunderstorm coverage will increase through daybreak, with
isolated strong to severe storms becoming possible along and ahead
of a cold front through mid afternoon. In the wake of the front,
bitterly cold temperatures follow as the forecast dries out
through the rest of the week.
As we head through daybreak, isolated to scattered showers and
storms are expected to increase in coverage as a shortwave moves
across the area. A pre-frontal trough over the western FL
panhandle into south-central AL will serve as a focus for
development near daybreak. Surface based instability will be
generally near or below 500j/kg, but elevated instability
may exceed 500j/kg. Given large, curved hodographs with deep layer
shear values nearing 60 knots, and mostly straight line hodographs
above the 1km layer where storms will be rooted, the potential
will exist for some elevated supercells capable of producing large
hail as the primary threat initially. As instability increases
through mid to late morning, surface based thunderstorms will
begin increasingly likely. Hazards will likely shift from the hail
threat to more of a damaging wind and isolated tornado threat.
There is the chance for some isolated supercells ahead of a QLCS,
but the main show will likely come from the QLCS itself as it
bulldozes its way through the area. Forecast guidance has steadily
sped up the forward progression of this, with the QLCS maturing
as it approaches the I-65 corridor by late morning and exiting the
forecast area no later than mid afternoon. Given a very strong
850mb jet of 50 to 55kts the QLCS will probably be able to
transfer down damaging wind gusts in excess of 60mph. Hodographs
start to elongate and lose curvature with time, but ample low
level SRH approaching 300m2/s2 should allow for at least a low end
threat for a tornado or two within the QLCS itself and in
association with any supercells ahead of it.
Prior to the frontal passage there is the expectation for frequent
strong wind gusts above 40mph areawide outside of any showers or
storms. This is thanks to the aforementioned strong low level
winds above the surface between 925 and 850mb in conjunction with
adequate mixing of the boundary layer. Given this expectation, a
Wind Advisory has been issued for the entire area starting around
daybreak and running through mid afternoon.
In the wake of the front, attention turns to bitterly cold
temperatures. Overnight lows fall into the upper teens to middle
20's for most locations, but winds remain strong allowing for very
cold wind chills in the 5 to 15 degree range areawide. An Extreme
Cold Warning has been issued beginning at midnight tomorrow night
through late Monday morning. The expectation is for bitterly cold
temperatures to remain in the area Monday night as lows dip into
the middle to upper teens for most locations. Winds will be a
little more relaxed as high pressure starts to settle in, but wind
chills will still fall into the 8 to 15 degree range. Given this,
have opted to go forth with another Extreme Cold Watch for Monday
night into mid Tuesday morning. Cold weather will remain
throughout the rest of the week as lows fall into the lower to
middle 20's each night with wind chills persisting in the teens to
lower 20's each night. Cold Weather Advisories will likely be
needed each night throughout the rest of the week. Afternoon highs
will remain cold in the 30's and 40's Monday and middle 40's to
lower 50's Tuesday through Friday. A High Risk of rip currents
continues for AL and FL panhandle beaches through Sunday night.
MM/25
&&
.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Sun Jan 25 2026
A cold front currently just east of the I-65 corridor will quickly
continue east and out of the area by mid afternoon. Showers and
storms accompany the front, with light rain tapering off in the
wake of the front. Gusty northwest winds at 10-20 knots follow in
the wake of the front and persist through Monday morning. IFR/MVFR
conditions are expected ahead and in the wake of the front, then
VFR conditions develop from west to east late tonight into early
Monday morning. /29
&&
.MARINE...
Issued at 1143 PM CST Sat Jan 24 2026
Light to moderate southeasterly flow prior to daybreak quickly
becomes strong southerly flow this morning. Winds switch to the
northwest late this afternoon into the evening hours as a cold front
moves through. A strong offshore flow develops tonight, gradually
diminishing Monday night into Tuesday. Occasional gusts to gale
force are possible mainly well offshore today into Monday evening.
A Small Craft Advisory remains in effect through early Tuesday
morning. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 25 42 20 48 / 10 0 0 0
Pensacola 27 43 23 47 / 30 0 0 0
Destin 30 45 26 48 / 60 0 0 0
Evergreen 23 40 17 47 / 10 0 0 0
Waynesboro 20 40 15 46 / 0 0 0 0
Camden 21 38 14 43 / 0 0 0 0
Crestview 26 43 19 48 / 40 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 PM CST this afternoon for ALZ051>060-
261>266.
Extreme Cold Warning from midnight tonight to noon CST Monday
for ALZ051>060-261>266.
Extreme Cold Watch from late Monday night through Tuesday
morning for ALZ051>060-261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Wind Advisory until 3 PM CST this afternoon for FLZ201>206.
Extreme Cold Warning from midnight tonight to noon CST Monday
for FLZ201>206.
Extreme Cold Watch from late Monday night through Tuesday
morning for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...Wind Advisory until 3 PM CST this afternoon for MSZ067-075-076-
078-079.
Extreme Cold Warning from midnight tonight to noon CST Monday
for MSZ067-075-076-078-079.
Extreme Cold Watch from late Monday night through Tuesday
morning for MSZ067-075-076-078-079.
GM...Small Craft Advisory until midnight CST Monday night for
GMZ630>636.
Small Craft Advisory until 7 AM CST Tuesday for GMZ650-655-670-
675.
&&In the hours before
Special weather statement, Jan 25, 10:30 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1030 AM CST Sun Jan 25 2026
ALZ052-053-055-059-261-262-251730-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Washington AL-
Mobile Inland AL-
1030 AM CST Sun Jan 25 2026
...A STRONG THUNDERSTORM WILL IMPACT MONROE...NORTHERN MOBILE...
NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA AND
SOUTHEASTERN CLARKE COUNTIES THROUGH 1130 AM CST...
At 1029 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles east of McIntosh, or 16 miles south of Jackson, moving east at
45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Bay Minette, Monroeville, Satsuma, Creola, Frisco City,
Chunchula, Stockton, McCullough, Peterman, Axis, Uriah, Calvert,
Mount Vernon, Excel, Beatrice, Vredenburgh, I65 And AL 225, Movico,
and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 8702 3079 8774 3082 8833 3183 8755
TIME...MOT...LOC 1629Z 272DEG 40KT 3127 8782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 25, 10:36 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1036 AM CST Sun Jan 25 2026
ALZ261-263>265-251730-
Mobile Coastal AL-Baldwin Central AL-Mobile Inland AL-
Mobile Central AL-
1036 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE AND WEST CENTRAL
BALDWIN COUNTIES THROUGH 1130 AM CST...
At 1036 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Semmes to Gautier. Movement was east at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Chickasaw, Spanish Fort, Grand Bay, Bayou La
Batre, Dauphin Island, Stapleton, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport, I65 And AL 158, and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8841 3038 8840 3073 8841 3082 8833
3081 8802 3079 8797 3079 8774 3023 8807
3022 8832
TIME...MOT...LOC 1636Z 270DEG 29KT 3080 8830 3038 8866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 25, 10:52 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1052 AM CST Sun Jan 25 2026
ALZ054>059-FLZ201-251745-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Crenshaw AL-
Escambia Inland FL-
1052 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT BUTLER...EASTERN MONROE...
NORTHWESTERN CRENSHAW...ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH AND
NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 1145 AM CST...
At 1052 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Pine Apple to near Stockton.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atmore, Greenville, Brewton, Evergreen, Flomaton, East Brewton,
Georgiana, McKenzie, Castleberry, Repton, Pine Apple, Pollard,
Riverview, I65 And US 84, I65 And CR 1, I65 And AL 113, and I65 And
AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3152 8660 3152 8670 3144 8670 3142 8667
3100 8694 3098 8759 3100 8761 3197 8694
3197 8632
TIME...MOT...LOC 1652Z 269DEG 37KT 3194 8702 3101 8781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 25, 11:12 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1112 AM CST Sun Jan 25 2026
ALZ262-264-266-FLZ201>204-251800-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1112 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BALDWIN...NORTHWESTERN
SANTA ROSA AND ESCAMBIA COUNTIES THROUGH NOON CST...
At 1111 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Poarch Creek Reservation
to 3 miles southwest of Coden. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Gulf Shores,
Foley, Pace, Orange Beach, Robertsdale, Point Clear, Century,
Flomaton, Loxley, Lillian, Myrtle Grove, Magnolia Springs, Bon
Secour, Molino, and Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3023 8807 3100 8761 3100 8693 3029 8734
3022 8785
TIME...MOT...LOC 1711Z 269DEG 37KT 3099 8764 3035 8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 25, 11:31 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1131 AM CST Sun Jan 25 2026
ALZ056>060-251845-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1131 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BUTLER...CRENSHAW...
EASTERN ESCAMBIA...SOUTHEASTERN CONECUH AND COVINGTON COUNTIES
THROUGH 1245 PM CST...
At 1131 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Logan to near Flomaton.
Movement was east at 70 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, River Falls, Red Level,
Lockhart, Rutledge, Dozier, Heath, Gantt, Glenwood, Petrey, and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for south central
Alabama.
&&
LAT...LON 3153 8620 3100 8619 3100 8706 3176 8645
3197 8644 3197 8640 3205 8641 3205 8630
3197 8630 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1731Z 268DEG 60KT 3195 8641 3099 8721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH